Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 39, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 4, 2002, 4:33 PM EDT for Clinch County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2002, 4:33 PM EDT (20:33 UTC)
- Expired
- Jun 4, 2002, 5:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Clinch County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1334 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1444 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
893 WUUS52 KJAX 042038 SVRJAX GAC065-042115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 433 PM EDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLINCH COUNTY IN SOUTHEAST GEORGIA * UNTIL 515 PM EDT * AT 433 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 6 MILES NORTHWEST AND JUST NORTH OF FARGO...MOVING NORTHWEST AT 10 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. $$ ZIBURA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:45 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 4, 2:45 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT TUE JUN 04 2002 CURRENTLY...FROM THE SURFACE THROUGH THE MID LEVELS...EASTERLY FLOW HAS DEVELOPED AS HIGH PRESSURE BUILD OFF THE EASTERN SEABOARD. AT UPPER LEVELS SOUTHWEST FLOW TRANSPORTING A LOT OF HIGH CLOUDINESS FROM GULF CONVECTION ACROSS MOST OF CWA. THE COMBINATION OF HIGH CLOUDINESS AND EASTERLY FLOW IS HELPING KEEP TEMPERATURES 5 TO 10 DEGREES BELOW YESTERDAYS MAXES. HOWEVER...DEWPOINTS IN THE MID AND UPPER 70S HAVE RESULTED IN HEAT INDICES OVER 100 IN MANY LOCATIONS ESPECIALLY OVER INLAND GEORGIA AND EXTREME NORTHEAST FLORIDA. A FEW STORMS HAVE POPPED UP AROUND KJAX AND EXPECT SCATTERED STORMS TO CONTINUE TO BREAK OUT DURING THE AFTN. STRONGEST STORMS LIKELY TO BE OVER GEORGIA WHERE THERE HAS BEEN A BIT MORE SUN AND LAPS ANALYSIS SHOWS CAPES OVER 5000 J/KG OVER A LARGE AREA. FORECAST...12Z AVN STILL WANTS TO SPIN UP CLOSED LOW OVER SOUTHERN GULF BUT PREFER THE ETA SOLUTION OF AN INVERTED TROUGH SLOWLY DRIFING WEST. MESOETA SHOWS UPPER FLOW STAYING SOUTHWEST THROUGH MUCH OF THE DAY WEDNESDAY SO HIGH CLOUDS LIKELY TO STICK AROUND UNTIL WEDNESDAY NIGHT. 1000-500MB FLOW SHOULD STAY GENERALLY EAST THROUGH THURSDAY WITH PWATS STAYING ABOVE 1.5 INCHES AND H5 TEMPS SLOWLY WARMING TO -7 OR -8 LATE THURSDAY. MOST SIGNIFICANT MOISTURE EXPECTED TO REMAIN WEST OF CWA CLOSER TO UPPER LOW SPINNING IN GULF. WITH CLOUD COVER AGAIN WEDNESDAY WILL HOLD POPS DOWN THEN MAY BRING THEM UP AGAIN A BIT FOR THURSDAY WITH BETTER HEATING. EXTDD...NOT TO MUCH CHANGE EXPECTED IN THE EXTENDED. SFC FRONT EXPECTED TO HANG UP OVER NORTH GEORGIA OVER THE WEEKEND AND NOT IMPACT AREA TOO MUCH. MEAN LAYER FLOW WILL GENERALLY BE SOUTHEAST THROUGH THE FORECAST. AVN/MRF WANTS TO BRING STRONGER TROUGH INTO EASTERN U.S. BY EARLY NEXT WEEK BUT THIS SOLUTION DOES NOT APPEAR TO HAVE SUPPORT FROM OTHER MODEL GUIDANCE WHICH SUGGEST UPPER RIDGE BUILDING JUST NORTH OF AREA KEEPING EAST TO SOUTHEAST DEEP FLOW IN PLACE. SO WILL KEEP CURRENT FCST PRETTY MUCH UNCHANGED. MARINE...NO FLAGS AND NO MAJOR CHANGES TO PREVIOUS FCST. AMG EB 073/093 071/091 070 25221 SSI EB 077/086 076/088 075 25010 JAX EB 074/090 072/091 071 25-21 SGJ EB 075/087 073/087 072 25-1- GNV EB 072/093 072/092 070 25232 OCF EB 072/094 072/092 070 25232= .JAX... .GA...NONE. .FL...NONE. CAMP/CARROLL
In the hours before
Special weather statement, Jun 4, 11:55 AM EDT, 4 hours 38 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042300- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1155 AM EDT TUE JUN 04 2002 ...HEAT INDICES BETWEEN 100 AND 105 DEGREES... ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING... TEMPERATURES THIS AFTERNOON WILL TOP OUT IN THE MID 90S OVER INLAND AREAS. THIS...IN COMBINATION WITH VERY MOIST AIR...WILL PUSH THE HEAT INDICES TO BETWEEN 100 AND 105. A HEAT INDEX OF 105 DEGREES IS CONSIDERED THE LEVEL WHERE MANY BEGIN TO EXPERIENCE EXTREME DISCOMFORT OR PHYSICAL STRESS. EFFECTS CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHT-COLORED CLOTHING. IF POSSIBLE...SPEND TIME IN AIR CONDITIONED FACILITIES. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS THE REGION...MAINLY OVER INTERIOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. STORM MOTION WILL GENERALLY BE TO THE NORTHWEST AT AROUND 15 MPH. A FEW STORMS COULD BECOME STRONG AND THE GREATEST HAZARDS WILL BE FREQUENT LIGHTNING...WIND GUSTS OVER 40 MPH...AND VERY HEAVY RAINFALL. ALTHOUGH MOST STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IN THE EVENT WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:34 PM EDT | Severe Thunderstorm Warning | JAX | Clinch | 41 min |
| Jun 4, 4:38 PM EDT | Severe Thunderstorm Warning | JAX | Clinch | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.